Heart Rhythm Expert Forum
Mild pain in the chest and slow heart rate
About This Forum:

Questions in the Heart Rhythm forum cover topics that include heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Mild pain in the chest and slow heart rate

I am a 24 year old male. For the past 8 months I am taking a dosage of 2.5mg daily of Lodoz(beta blocker) to counter my hypertension.

Although this medicine has brought my blood pressure right back to normal, I experience the following things:

1. These days I usually have a very slow heart rate(45-50). Is this heart rate normal? It has dropped to these low levels only after I started taking the medicine.
2. Sometimes I experience a mild pain in my chest. The pain occurs after every few seconds and then fades away. It is very mild though and does not cause me any discomfort. I sometimes experience a chest pain which I can descibe as a 'pinching' pain. Again it does not cause me discomfort but surely makes me worry. What could be the cause of this pain?
3. I use a digital meter to check my blood pressure. It is always within the normal range 100-110/60-70. However sometimes it falls to something like 98/55. Is this too low?

Related Discussions
230125_tn?1193369457

1. These days I usually have a very slow heart rate(45-50). Is this heart rate normal? It has dropped to these low levels only after I started taking the medicine.

That is normal if you are on a beta blocker.  There are many other good medications for hypertension that do not affect heart rate and do not usually have significant side effects.  If I were in my 20's and had to take something for high blood pressure, I would probably take an ACE inhibitor like lisinopril.

2. Sometimes I experience a mild pain in my chest. The pain occurs after every few seconds and then fades away. It is very mild though and does not cause me any discomfort. I sometimes experience a chest pain which I can describe as a 'pinching' pain. Again it does not cause me discomfort but surely makes me worry. What could be the cause of this pain?

Pains like that are often hard to narrow down the exact cause.  You should talk to your hypertension doctor about the pains.  They are probably not dangerous, but the doctor that cares for you should make the decision.  Sometimes you have to accept that you can't know the exact cause but should be comforted by the fact that it is not your heart.


3. I use a digital meter to check my blood pressure. It is always within the normal range 100-110/60-70. However sometimes it falls to something like 98/55. Is this too low?

No if you don't have symptoms.  Are you sure you have blood pressure?  beta blockers don't usually control blood pressure that well unless it is mostly related to anxiety and adrenalin.

I hope this helps.
2 Comments
Blank
Avatar_n_tn
Thanks Dr McWilliams for answering my questions.

I talked to my cardio and he suggested me to stop the medication. It has been 3 days since I haven't taken the medicine now and my BP hasn't gone up. Maybe I need to wait for a few more days to take a final decision. When my blood pressure was found to be high initially, I was leading a very stressful life. Maybe change in the lifestyle has brought it back to normal.

Those chest pains were probably non-cardiac and they never occured again.

Thanks again for the help!
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank